Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

4 year old child, suffering from leg pain. Taken polio vaccination. Pain due to vaccine?

Dear Sir, My son is 4 years and 6 months of age...he is administered polio vaccination after every two months during government campaign. But I have seen that he complains of leg pain within a week of each least during the last one year he has complained it due to polio vaccination going wrong or being administered too much....?????
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
there seems to be a slightly higher rate of vaccine administration, Indian academy recommends 5 total doses as per schedule and all the pulse polio programme days that is conducted twice a year.. this is basically because of poor uptake of polio virus from the vaccine in our subcontinent.. but every two months that you mentioned sounds like quite a high number of doses.. also in very rare cases the polio virus which is attenuated(weakened just to evoke protective response not to cause the disease per se) may end up causing mild polio like illness characterized by weakness /pain in the lower limbs with mild fever which recovers gradually with supportive therapy only..

i would suggest you to visit a near by pediatrician and discuss regarding this problem as examination of the child will provide vital information and also may get the stool sample analysed for the type of polio virus if it is similar to one in vaccine or if there is any mutation is present..

also at this age there is a good possibility that the child is growing due to excess activity.. the lengthening of the limb bones itself can cause mild pain known as growth pain which resolves by itself..
Answered: Sat, 9 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor